Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 27, 2007, 3:28 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 28, 2007, 10:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 3:28 PM CST (21:28 UTC)
- In effect from
- Feb 28, 2007, 10:00 AM CST
- Expired
- Feb 28, 2007, 10:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 272128 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .SOUTHWEST WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH- CENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH THE LATE AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THIS AFTERNOON. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A RED FLAG WARNING IS BEING ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-280000- /O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ /O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ /O.CON.KAMA.FW.W.0003.000000T0000Z-070228T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 328 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-280000- /O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ /O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 328 PM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. DRY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COCKRELL
6 follow-up statements
000 WWUS84 KAMA 280001 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .SOUTHWESTERLY WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH EARLY EVENING WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THROUGH EARLY EVENING. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A RED FLAG WARNING CONTINUES FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-280215- /O.EXT.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/ /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 601 PM CST TUE FEB 27 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THROUGH EARLY EVENING ACROSS SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES REMAINING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-280215- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 601 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. DRY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
000 WWUS84 KAMA 280210 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES WILL BE COMPLICATED BY A FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND AN EXITING SYSTEM. TXZ011>013-016>018-281100- /O.EXP.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/ /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 810 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE RED FLAG WARNING PREVIOUSLY IN EFFECT FOR TONIGHT HAS BEEN ALLOWED TO EXPIRE. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-281100- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 810 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
000 WWUS84 KAMA 280333 AAA RFWAMA RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 933 PM CST TUE FEB 27 2007 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON WEDNESDAY... .STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES WILL BE COMPLICATED BY A FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND AN EXITING SYSTEM. OKZ001>003-TXZ001>020-281115- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 933 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
000 WWUS84 KAMA 280951 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 351 AM CST WED FEB 28 2007 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE PANHANDLES TODAY WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN. THIS WILL RESULT IN STRONG SOUTHWEST TO WESTERLY WINDS TODAY. DRY AIR WILL BE PULLED INTO THE PANHANDLES FROM THE WEST ALLOWING FOR VERY LOW RELATIVE HUMIDITIES. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES AFTER 6 PM CST THIS EVENING BRINGING A WIND SHIFT TO THE NORTHWEST. OKZ001>003-TXZ001>020-281600- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 AM CST WED FEB 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TODAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING BEHIND AN APPROACHING COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL REMAIN IN THE 25 TO 35 MPH RANGE...THEN BEGIN TO DECREASE AFTER MIDNIGHT. ALSO...WARM TEMPERATURES AND DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JJB
000 WWUS84 KAMA 281604 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1004 AM CST WED FEB 28 2007 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE PANHANDLES TODAY WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN. THIS WILL RESULT IN STRONG SOUTHWEST TO WESTERLY WINDS TODAY. DRY AIR WILL BE PULLED INTO THE PANHANDLES FROM THE WEST ALLOWING FOR VERY LOW RELATIVE HUMIDITIES. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES AFTER 6 PM CST THIS EVENING BRINGING A WIND SHIFT TO THE NORTHWEST. OKZ001>003-TXZ001>020-010400- /O.CON.KAMA.FW.W.0004.000000T0000Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1004 AM CST WED FEB 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING BEHIND AN APPROACHING COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL REMAIN IN THE 25 TO 35 MPH RANGE...THEN BEGIN TO DECREASE AFTER MIDNIGHT. ALSO...WARM TEMPERATURES AND DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHNEIDER
000 WWUS84 KAMA 010351 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 951 PM CST WED FEB 28 2007 ...RED FLAG CONDITIONS SUBSIDING... .COLD FRONT CURRENTLY MOVING THROUGH THE PANHANDLES WILL USHER IN COOLER AND MOISTER AIRMASS...INCREASING RELATIVE HUMIDITIES AND ABATING FIRE WEATHER CONDITIONS. WIND SPEEDS WILL REMAIN ELEVATED THROUGH LATE EVENING...BUT ARE EXPECTED TO LOWER AFTER MIDNIGHT. OKZ001>003-TXZ001>020-010500- /O.EXP.KAMA.FW.W.0004.000000T0000Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 951 PM CST WED FEB 28 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CST THIS EVENING... A COOLER AND MOISTER AIRMASS MOVING INTO THE PANHANDLES WILL INCREASE RELATIVE HUMIDITIES THROUGH THE EVENING. NORTHERLY WIND SPEEDS WILL REMAIN ELEVATED AT ABOUT 25 TO 35 MPH THROUGH MIDNIGHT...AT WHICH TIME SPEEDS WILL BEGIN TO SUBSIDE. AS FIRE WEATHER CONDITIONS WILL BE DIMINISHED BY INCREASING HUMIDITIES...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM CST. $$ KRAMAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:15 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 27, 3:15 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST TUE FEB 27 2007
.DISCUSSION...
FIRE DANGER CONTINUES TO BE MAIN ISSUE. RED FLAG WRNG CONDITIONS
BEING MET AT THIS TIME OVER EXISTING WRNG AREA...WITH CONDITIONS
EXPECTED TO IMPROVE BY 6 PM.
HAVE UPGRADED THE FIRE WEATHER WATCH FOR WED TO RED FLAG WRNG ALL
SECTIONS OF PNHDLS. DEEPENING MID-LVL TROF WITH INCOMING H5
SHORTWAVE WILL INDUCE TIGHTENING SFC PRESSURE GRADIENT...CREATING
WINDY CONDITIONS. COLD FRONT ENTERING NRN ZONES WED EVE WILL
RESULT IN WIND SHIFT...FURTHER COMPLICATING ANY FIREFIGHTING
OPERATIONS THAT MAY BE ONGOING AT THAT TIME. THEN...WINDS WILL
SLOWLY DIMINISH AFTER MIDNIGHT.
OTHERWISE...ONLY MINIMAL CHANGES TO PREVIOUS FCST. HAVE RETAINED
VERY LOW POPS FOR NRN ZONES WED NGT BEHIND CDFNT...WITH LOW PCPN
AMOUNTS ANTICIPATED. REMAINDER OF FCST REMAINS DRY.
AMPLIFYING H5 PAT WILL KEEP PNHDLS COOL THU THRU SAT. THEN...AS
H5 RDG DAMPENS AND FLOW BECOMES MORE ZONAL...WARMUP STILL EXPECTED
FOR SUN THRU TUE.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 39 68 27 51 26 / 0 0 10 5 10
BEAVER OK 30 65 30 51 22 / 0 5 20 10 10
BOISE CITY OK 30 60 23 49 20 / 0 0 20 10 10
BORGER TX 41 67 31 53 30 / 0 0 10 10 10
BOYS RANCH TX 37 67 29 53 26 / 0 0 10 10 10
CANYON TX 37 70 28 51 25 / 0 0 10 5 10
CLARENDON TX 41 74 35 56 30 / 0 0 10 5 10
DALHART TX 30 62 25 51 21 / 0 0 10 10 10
GUYMON OK 31 64 30 54 24 / 0 0 20 10 10
HEREFORD TX 36 68 28 53 24 / 0 0 5 5 10
LIPSCOMB TX 33 71 33 50 24 / 0 5 10 10 10
PAMPA TX 42 68 32 51 29 / 0 0 10 10 10
SHAMROCK TX 37 74 37 56 30 / 0 0 10 5 10
WELLINGTON TX 39 76 39 59 31 / 0 0 10 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 10 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
RANDALL.
OK...RED FLAG WARNING FROM 10 AM TO 10 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
10/03Hazardous weather outlook, Feb 27, 1:00 PM CST, 2 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE FEB 27 2007 OKZ001>003-TXZ001>020-281200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. WINDY CONDITIONS...LOW RELATIVE HUMIDITIES AND DRY GRASSES WILL COMBINE TO BRING RED FLAG FIRE WEATHER CONDITIONS. THE WINDS ARE EXPECTED TO BE LOWER AND THE RELATIVE HUMIDITIES HIGHER ACROSS THE REST OF THE PANHANDLES...BUT THE FIRE WEATHER DANGER WILL STILL BE ELEVATED. IN ADDITION... CAUTION IS ADVISED ON AREA LAKES DUE TO THE BREEZY AND WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... DRY AND WINDY CONDITIONS WILL AGAIN INCREASE THE FIRE DANGER ACROSS THE PANHANDLES ON WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:25 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Feb 27, 4:25 AM CST | Red Flag Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 16 hr |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.